Hail, Sandusky
- When
- June 21, 1:30 PM EST
- Where
- Sandusky County, Fremont
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.350, -83.117
Dime size hail was observed.
11 thunderstorm wind, 7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 21, 2:06 AM EST, 11 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 306 AM EDT FRI JUN 21 2002 FORECAST RUNNING PRETTY MUCH THE SAME AS THE LAST COUPLE OF MODEL RUNS. MODELS STILL HINTING AT FRONTAL BOUNDARY SAGGING SOUTH ACROSS LAKE ERIE AND FLIRTING WITH THE FORECAST AREA THIS AFTERNOON. OTHER FEATURE THAT COULD AID IN THE DEVELOPMENT OF CONVECTION IS A WEAK SHORTWAVE PUSHING EAST ALONG THE BOUNDARY. AMPLE MOISTURE FIELD SAGS SOUTH WITH THE FRONT AS WELL. LAST INGREDIENT BEING INSTABILITY WELL REPRESENTED THROUGH THIS AFTERNOON. MODEL SOUNDINGS SUPPORT INVERTED V SOUNDING WITH GOOD MID LEVEL DRYING AND A HIGH ASPECT RATIO FOR THE POSITIVE AREA. INSTABILITY SHOULD BE STRONG ENOUGH TO OVERCOME 3 DEGREE CAPPING INVERSION. WILL GO AHEAD AND CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...ALBEIT LOW POPS. TONIGHT IS SHAPING UP TO BE WARM WITH INCREASING LOW LEVEL DEW POINTS INTO THE MIDDLE AND UPPER 60S. ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS EVENING SHOULD LINGER INTO THE TONIGHT PERIODS. SATURDAY IS EXPECTED TO SEE MUCH OF THE SAME AS FRONTAL BOUNDARY BEGINS TO LIFT BACK NORTH AS A WARM FRONT. INSTABILITY AND SOME LINGERING MOISTURE FROM SURFACE FRONT AND SHORTWAVE MOVING THROUGH THE AREA WILL ONCE AGAIN PRODUCE ANOTHER CHANCE FOR CONVECTION. MODELS STILL INDICATE SURFACE LOW TRACKING WEST ACROSS FLORIDA WILL EVENTUALLY BEGIN TO SEND MOISTURE NORTH TOWARD THE AREA. STRONG SURFACE HIGH EXTENDING WEST ACROSS THE MID SECTION OF THE COUNTRY FROM THE ATLANTIC WILL AID IN PREVENTING GULF AND ATLANTIC MOISTURE FROM SPREADING NORTH INTO THE AREA UNTIL ABOUT MONDAY. HEAT AND HUMIDITY EXPECTED TO PERSIST THROUGH WEDNESDAY. COOL FRONT PROGGED TO BE NEAR THE AREA BY THURSDAY BUT MAY WASH OUT AS AIR MASS BEHIND THE FRONT MODIFIES WITH TIME. STAYED CLOSE TO ETA GUIDANCE TEMPS THROUGH THE PERIOD. PRELIMINARY ZONES OUT AND FINAL ZONES WILL FOLLOW SOON. .CLE... OH...NONE. PA...NONE. LOMBARDY
OHZ003-006>009-017>019-212030- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1045 AM EDT FRI JUN 21 2002 SOME OF THE THUNDERSTORMS COULD BECOME SEVERE OVER NORTHWEST OHIO THIS AFTERNOON AND EVENING AND HAVE HEAVY RAIN. SCATTERED THUNDERSTORMS WERE DEVELOPING AHEAD OF A COLD FRONT OVER LOWER MICHIGAN AND WILL MOVE INTO NORTHWEST OHIO AROUND NOON. SOME OF THESE THUNDERSTORMS MAY CAUSE WIND DAMAGE AND HAVE LARGE HAIL. THESE THUNDERSTORMS WILL BE SLOW MOVING AND CAN HAVE HEAVY RAIN...THAT CAN CAUSE SOME STREET FLOODING. PEOPLE ACROSS NORTHWEST OHIO WILL NEED TO KEEP AN EYE ON THE SKY FOR THREATENING WEATHER. KIELTYKA
OHZ003-006>009-017>019-212030- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 1050 AM EDT FRI JUN 21 2002 SOME OF THE THUNDERSTORMS COULD BECOME SEVERE OVER NORTHWEST OHIO THIS AFTERNOON AND EVENING AND HAVE HEAVY RAIN. SCATTERED THUNDERSTORMS WERE DEVELOPING AHEAD OF A COLD FRONT OVER LOWER MICHIGAN AND WILL MOVE INTO NORTHWEST OHIO AROUND NOON. SOME OF THESE THUNDERSTORMS MAY CAUSE WIND DAMAGE AND HAVE LARGE HAIL. THESE THUNDERSTORMS WILL BE SLOW MOVING AND CAN HAVE HEAVY RAIN...THAT CAN CAUSE SOME STREET FLOODING. PEOPLE ACROSS NORTHWEST OHIO WILL NEED TO KEEP AN EYE ON THE SKY FOR THREATENING WEATHER. SKYWARN ACTIVATION MAY BE NEEDED OVER NORTHWEST OHIO THIS AFTERNOON. KIELTYKA CORRECTED TO ADD SKYWARN ACTIVATION STATEMENT.
The Cleveland radar (KCLE), 105 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
11 thunderstorm wind, 7 hail. Local standard time, as filed.
Dime size hail was observed.
Thunderstorm winds downed at least a dozen trees. Three of the trees damaged houses. Three cars were also damaged.
Thunderstorm winds toppled two power poles.
Dime size hail was observed.
Thunderstorm winds downed several trees.
Thunderstorm winds downed at least five trees. Three buildings were damaged and a truck was destroyed. A grain bin was also toppled.
A 61 mph thunderstorm wind gust was measured.
Dime size was observed.
Thunderstorm winds downed two trees and several large limbs.
Dime size hail was observed.
Thunderstorm winds downed several large trees.
Dime size hail was observed.
Thunderstorm winds downed two trees.
Thunderstorm winds downed a tree near Montville and a large limb in Parkman.
Thunderstorm winds downed several trees in and around Jefferson.
A 66 mph thunderstorm wind gust was measured.
Dime size hail was observed.
Quarter size hail was observed five miles south of Madison. The hail damaged the grape crop at a vineyard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305328, 5305959, 5305331, 5305958, 5305332, 5305329, 5305960, 5305334, 5305253, 5305252, 5305254, 5305324, 5305326, 5305335, 5305325, 5305327, 5305330, 5305333.